MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS W/TEETH

ARTHREX, INC. BONE REDUCTION FORCEPS W/TEETH
Model Number BONE REDUCTION FORCEPS W/TEETH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a left hindfoot fusion surgery the jaw of grasper broke in-case.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-4160ft bone reduction forceps with teeth batch 6671817 was received for evaluation.The visual evaluation revealed that one of the curved jaws was broken off.The more in-depth visual evaluation found that the laser marks are faded.The device's manufacturing date 10-sep-2018.Functional testing was not done as the device was received broken/damaged.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
BONE REDUCTION FORCEPS W/TEETH
Common Device Name
FORCEPS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20269348
Report Number1220246-2024-07788
Device Sequence Number11645525
Product Code MDM
UDI-Device Identifier00888867032996
UDI-Public(01)00888867032996(11)180910(10)6671817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS W/TEETH
Device Catalogue NumberAR-4160FT
Device Lot Number6671817
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown